MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24681
Medical Device Problem Codes Leak/Splash (1354); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age at time of event: under 65 years.
 
Event or Problem Description
It was reported that there was a leak, difficulty removing the device, and unretrieved device fragments left in the patient.A 12mm x 60mm x 75cm charger balloon catheter was selected for use in a left upper arm balloon angioplasty and stenting procedure.The left upper subclavian vein had two previously placed stents.One stent appeared to have been placed through the struts of the other.Some fractures were present with exposed nitinol struts.Upon inflation and deflation in the area of the fractured stent, blood was noted in the inflation device, which indicated a pin hole or tear in the balloon material.Resistance was felt upon removal.Some balloon material remained on the stent strut.A second wire was placed next to the first and used to complete the case.A 12mm x 60mm venous wallstent was placed over the second wire and post dilated with a 10mm x 40mm balloon, which opened the in-stent restenosis and trapped any balloon material behind the stent.Angiographic and intravascular ultrasound (ivus) imaging proved to be widely patent.Both the first and second wires were removed without incident.

Brand Name
CHARGER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11155458
Report Number2134265-2020-18884
Device Sequence Number2590201
Product Code LIT
UDI-Device Identifier08714729803874
UDI-Public08714729803874
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K112697
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2023
Device Model Number24681
Device Catalogue Number24681
Device Lot Number0026283066
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/21/2020
Initial Report FDA Received Date01/12/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;